Dermatology Expert Forum
Skin irritation during and after sex
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Skin irritation during and after sex

Dear Doctor,

Thanks for taking the time to read this.  My boyfriend and I have noticed that he gets small hives (or what appear to be hives, they are small dark red dots on his skin) on the top his legs only during and after sex.  These hives were not too prevailant in the beginning and not really itchy so sex was good.   But now they are all over the top of his legs and can itch him now up to 2 days severely.  These hives are also taking a long time to go away (up to 3 - 4 weeks at a time) and they only seem to multiply each time we have sex.  We have stopped having sex just because he can not stand the itch anymore.  We were using condoms with nonoxyl-9 spermicide.  He has been tested and is not allergic to latex or the spermicide.  I know this sounds like a silly question but can he be allergic to me?  He told me that when I touched his hives with my hand recently, they do become slightly itchy and now his chest is becoming slightly red and itchy but no hives there yet.  His skin irritation is the absolute worst when we have sex and the hives start to break out on his legs.

Is it possible that his skin could be developing this irritation from my body oils or vaginal fluids?  Could he develop this irritation from me having a yeast infection (i am not sure if i have one - i am going to see the doctor because i am experiencing itching and redness near my vagina)?  What type of medication could he take to heal his skin irritation and what are the side effects from the medication?  Can this problem be solved?  Is there anything I can do to my own body to help his skin irritation?  He is scheduling a dermatologist appointment but I wanted to see what your opinion was on this whole skin irritation problem.  I love him tons and think he is the one for me so I really don't want to break up with him because of this problem.  Any help you could give me would be great.

Thanks,
Becky13
Related Discussions
242489_tn?1210500813
I suspect that what he has is not hives but folliculitis, or blocked pores from heat and sweating.  I say this because hives come and go, and don't last weeks.  Allergy to body fluids has been reported but is extremely rare and I doubt is what's going on in your case.  Your boyfriend should certainly see a dermatologist as soon as he can.  I recommend taking photographs of the rash when it is most intense, since it may have faded by the time of the appointment.  Mean time, I advise his using baby powder and an itch lotion such as Sarna (over the counter.)

I would hazard a guess that whatever turns out, it won't mean you have to break off the relationship.

Good luck.

Dr. Rockoff
Blank
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank